Alert archive / South Carolina / Frost Advisories in 2013
Frost Advisory 3, NWS Columbia, SC
NWS Columbia, SC issued this frost advisory at Oct 25, 2013, 3:02 AM EDT for 4 counties in South Carolina; Burke County, Georgia. It took effect at Oct 26, 2013, 2:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 25, 2013, 3:02 AM EDT (07:02 UTC)
- In effect from
- Oct 26, 2013, 2:00 AM EDT
- Expired
- Oct 25, 2013, 7:05 PM EDT
- In force
- Issued by
- NWS Columbia, SC
Counties Burke County, GA, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Clarendon County, SC
The radar
The Columbia radar (KCAE), 64 km from the middle of the area, began a volume at 07:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 7.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1563 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
602 WWUS72 KCAE 250702 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 302 AM EDT FRI OCT 25 2013 ...FREEZE WARNING/FROST ADVISORY... CANADIAN HIGH PRESSURE MOVING INTO THE AREA WILL BRING THE COLDEST TEMPERATURES SO FAR THIS SEASON. WIDESPREAD FROST WILL OCCUR DURING THE EARLY MORNING HOURS SATURDAY. GAZ040-063>065-SCZ015-016-018-020>022-025>028-030-251930- /O.UPG.KCAE.FZ.A.0004.131026T0600Z-131026T1300Z/ /O.NEW.KCAE.FZ.W.0007.131026T0600Z-131026T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-AIKEN- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...SAVANNAH RIVER SITE... AIKEN...NORTH AUGUSTA 302 AM EDT FRI OCT 25 2013 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY. * TEMPERATURES...LOWS WILL BE NEAR 30 OVER MUCH OF THE AREA. * IMPACTS...WITH FREEZING TEMPERATURES...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT OUTDOORS AND UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ SCZ029-031-251930- /O.NEW.KCAE.FZ.W.0007.131026T0600Z-131026T1300Z/ LEE-SUMTER- INCLUDING THE CITIES OF...BISHOPVILLE...SUMTER 302 AM EDT FRI OCT 25 2013 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY. * TEMPERATURE...LOWS WILL BE IN THE LOWER 30S. * IMPACTS...WITH FREEZING TEMPERATURES...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT OUTDOORS AND UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ GAZ077-SCZ035>038-041-251930- /O.NEW.KCAE.FR.Y.0003.131026T0600Z-131026T1300Z/ BURKE-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...WAYNESBORO...SAVANNAH RIVER SITE... BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS... MANNING...SUMMERTON...BAMBERG...DENMARK 302 AM EDT FRI OCT 25 2013 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY. * TEMPERATURE...LOWS WILL BE IN THE LOWER TO MIDDLE 30S. * IMPACTS...WIDESPREAD FROST WILL OCCUR. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT OUTDOORS AND UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
211 WWUS72 KCAE 251630 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1230 PM EDT FRI OCT 25 2013 ...FREEZE WARNING/FROST ADVISORY... CANADIAN HIGH PRESSURE MOVING INTO THE AREA WILL BRING THE COLDEST TEMPERATURES SO FAR THIS SEASON. WIDESPREAD FROST WILL OCCUR DURING THE EARLY MORNING HOURS SATURDAY. GAZ040-063>065-SCZ015-016-018-020>022-025>031-260600- /O.CON.KCAE.FZ.W.0007.131026T0600Z-131026T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE... SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...SUMTER 1230 PM EDT FRI OCT 25 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * TEMPERATURES...LOWS WILL BE AROUND 30 OVER MUCH OF THE AREA. * IMPACTS...WITH FREEZING TEMPERATURES...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT OUTDOORS AND UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ GAZ077-SCZ035>038-041-260600- /O.CON.KCAE.FR.Y.0003.131026T0600Z-131026T1300Z/ BURKE-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...WAYNESBORO...SAVANNAH RIVER SITE... BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS... MANNING...SUMMERTON...BAMBERG...DENMARK 1230 PM EDT FRI OCT 25 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * TEMPERATURE...LOWS WILL BE IN THE LOWER TO MIDDLE 30S. * IMPACTS...WIDESPREAD FROST WILL OCCUR. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT OUTDOORS AND UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
127 WWUS72 KCAE 252305 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 705 PM EDT FRI OCT 25 2013 ...FREEZE WARNING... CANADIAN HIGH PRESSURE MOVING INTO THE AREA WILL BRING THE COLDEST TEMPERATURES SO FAR THIS SEASON. WIDESPREAD FROST WILL OCCUR DURING THE EARLY MORNING HOURS SATURDAY. GAZ077-SCZ035>038-041-261300- /O.UPG.KCAE.FR.Y.0003.131026T0600Z-131026T1300Z/ /O.EXA.KCAE.FZ.W.0007.131026T0600Z-131026T1300Z/ BURKE-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...WAYNESBORO...SAVANNAH RIVER SITE... BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS... MANNING...SUMMERTON...BAMBERG...DENMARK 705 PM EDT FRI OCT 25 2013 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY. THE EXPANDED FREEZE WARNING REPLACES THE PREVIOUS FROST ADVISORY THAT WAS IN EFFECT FOR THIS AREA. * TEMPERATURE...LOWS WILL BE IN THE LOWER TO MIDDLE 30S. * IMPACTS...WIDESPREAD FROST WILL OCCUR. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT OUTDOORS AND UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ GAZ040-063>065-SCZ015-016-018-020>022-025>031-261300- /O.CON.KCAE.FZ.W.0007.131026T0600Z-131026T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE... SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...SUMTER 705 PM EDT FRI OCT 25 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * TEMPERATURES...LOWS WILL BE AROUND 30 OVER MUCH OF THE AREA. * IMPACTS...WITH FREEZING TEMPERATURES...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT OUTDOORS AND UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this frost advisory went out at Oct 25, 3:02 AM EDT, 0 minutes earlier.
Area forecast discussion, Oct 25, 3:02 AM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
302 AM EDT FRI OCT 25 2013
.SYNOPSIS...
IT WILL BE DRY WITH BELOW NORMAL TEMPERATURES THROUGH THE WEEKEND.
CANADIAN HIGH PRESSURE CENTERED OVER THE CENTRAL MISSISSIPPI RIVER
VALLEY TODAY WILL BE OVER THE CAROLINAS AND GEORGIA SATURDAY. THIS
AIR MASS WILL BRING THE COLDEST TEMPERATURES SO FAR THIS SEASON.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE REINFORCING COLD FRONT WILL MOVE THROUGH THE FORECAST AREA
DURING THE EARLY MORNING HOURS. SOME MID-LEVEL CLOUDINESS
ASSOCIATED WITH THE FRONT WILL MAINLY OCCUR OVER THE NORTH PART
EARLY THIS MORNING. THE TEMPERATURE FORECAST APPEARS ON TRACK
WITH LOWS AROUND 40. NO FROST IS EXPECTED.
CANADIAN HIGH PRESSURE WILL BE BUILDING INTO THE FORECAST AREA
BEHIND THE COLD FRONT. IT WILL BE A SUNNY DAY. THE TEMPERATURE
GUIDANCE WAS CLOSE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
CANADIAN HIGH PRESSURE WILL BE CENTERED NEAR THE FORECAST AREA
TONIGHT. STRONG NET RADIATIONAL COOLING WILL OCCUR. TEMPERATURES
SHOULD BE THE COLDEST SO FAR THIS SEASON. THE MAV AND MET MOS
WERE CLOSE AND IN GOOD AGREEMENT WITH THE IN-HOUSE RADIATION
SCHEME. LOW TEMPERATURES SHOULD BE JUST BELOW FREEZING OVER ALL
BUT THE EXTREME SOUTHEAST PART WHERE READINGS WILL LIKELY BE JUST
A FEW DEGREES ABOVE FREEZING. EXPECT FROST WILL OCCUR THROUGHOUT
THE FORECAST AREA. WE HAVE ISSUED A FROST ADVISORY IN THE EXTREME
SOUTHEAST PART AND FREEZE WARNING ELSEWHERE.
THE DRY RIDGE WILL CONTINUE TO DOMINATE SATURDAY THROUGH SUNDAY
NIGHT. TEMPERATURES SHOULD BE A LITTLE WARMER SATURDAY NIGHT BECAUSE
OF AIR MASS MODIFICATION AND SOME MIXING...BUT FROST MAY STILL
OCCUR. THE GUIDANCE TEMPERATURES WERE CONSISTENT.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
THE GFS AND ECMWF SHOW RIDGING CONTINUING TO DOMINATE THROUGH THE
FIRST PART OF THE MEDIUM-RANGE PERIOD. MOISTURE SHOULD INCREASE
TOWARD THE END OF THE PERIOD AHEAD OF A COLD FRONT. THE MODELS HAVE
NOT BEEN CONSISTENT WITH THE TIMING WITH THE LATEST GFS FASTER AND
INDICATING SHOWERS MAY OCCUR THURSDAY. THE GFS ENSEMBLE MEAN SUPPORTS
SLIGHT CHANCE POPS AT THIS TIME. EXPECT NEAR OR ABOVE NORMAL
TEMPERATURES AS THE AIR MASS CONTINUES TO MODIFY. ALSO...WARMING
WILL OCCUR AHEAD OF THE COLD FRONT LATE IN THE PERIOD.
&&
.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
HIGH CONFIDENCE FOR VFR CONDITIONS THROUGH THE PERIOD. A FEW MID
LEVEL CLOUDS 6-8KFT WILL CROSS THE TAF SITES AHEAD OF A COLD FRONT.
THE FRONT WILL PUSH EAST OF THE MIDLANDS BY SUNRISE THIS MORNING.
BEHIND THE COLD FRONT...WINDS WILL BECOME MORE NORTHERLY AND SKIES
WILL CLEAR. INCREASING NORTHERLY WINDS ARE EXPECTED AFTER 14Z WITH
GUSTS AROUND 15 KNOTS.
EXTENDED AVIATION OUTLOOK...NO RESTRICTIONS TO AVIATION EXPECTED.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...FREEZE WARNING FROM 2 AM TO 9 AM EDT SATURDAY FOR SCZ015-016-
018-020>022-025>031.
FROST ADVISORY FROM 2 AM TO 9 AM EDT SATURDAY FOR SCZ035>038-
041.
GA...FREEZE WARNING FROM 2 AM TO 9 AM EDT SATURDAY FOR GAZ040-
063>065.
FROST ADVISORY FROM 2 AM TO 9 AM EDT SATURDAY FOR GAZ077.
&&Hazardous weather outlook, Oct 24, 9:03 PM EDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE COLUMBIA SC 903 PM EDT THU OCT 24 2013 GAZ040-063>065-SCZ015-016-018-020>022-025>028-030-260115- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-LANCASTER-CHESTERFIELD-MCCORMICK- NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-RICHLAND-AIKEN- 903 PM EDT THU OCT 24 2013 ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ077-SCZ029-031-035>038-041-260115- BURKE-LEE-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- 903 PM EDT THU OCT 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AREAS OF FROST WILL LIKELY OCCUR FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 3:02 AM EDT | Freeze Warning | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more | 30 hr |
Nearby
Frost Advisories in South Carolina, 2013Frost Advisories in Georgia, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.